Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Protonix

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-01-2003, 05:00 AM
KimRosado
Guest
 
Posts: n/a
Default Protonix

I've been on protonix since March 7th after an endoscopy showed an ulcer. i was told to take 1 pill an hour before a meal. I stoppped drinking coffee, no salty or spicy food any more, i don't drink so that's not a problem.This didn't help one bit, i was still nauseous and having heartburn all day.<br><br> My doctor then put me on Metoclopramide along with the protonix but the side effect were too much to handle ( sleepiness, confusion) so now i'm taking two protonix twice a day. I'll tell you no matter how many Protonix i take i'm still feeling sick but now i'm feeling bloated and having the urge to go to the bathroom.<br><br>either i need to find another doctor or he needs to put me on something that is going to help me.
Reply With Quote
  #2  
Old 10-08-2003, 05:00 AM
Lori
Guest
 
Posts: n/a
Default protinix side effects

I too have been on protinix since OCT and have gained so much weight since that I have not been this heavy since being pregnant!! I was put on the drug when in the hospital and was being given a multitude of drugs and was told that this would keep me from getting stomach upset as a result of all my ms drugs. Finally, just two weeks ago, my new doctor told me that the drug was not necessary for me to avoid stomach upset from other drugs. I put on 40 pounds since OCT! Monday I am adding to my exercise regimen and no longer taking this drug that was prescribed and never was told to stop-in fact, I still have several refills on the drug and if it were not for my new doctor, I would still be taking and no doubt continue to pack on the pounds! <br>I urge anyone who is prescribed this med to stay on for only the time required for the symptoms being treated and then get off.<br>Anyone else experience this weight gain?
Reply With Quote
  #3  
Old 12-02-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

Kim, my mother is taking protonix and metoclopramide, worked fine for a while but is now having severe depression. She feels its from the meto. and has quit taking it as of yesterday. Did you have anything like that going on with you?
Reply With Quote
  #4  
Old 12-03-2005, 06:00 AM
Shena
Guest
 
Posts: n/a
Default weight gain

That's what I have been trying to research...the weight gain issue, it finally came to me after 2 years of being on Protonix, that this med. may be my problem. You are the only one on this site that has complained of this....but I believe you are right. I am going to lay off of this med. and see if I lose any weight.
Reply With Quote
  #5  
Old 08-19-2007, 11:26 PM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I have gained about 50 lbs in last 2-3 yrs all since developing GERD and taking prescription anti-acids, Pepcid, Prilosec, Nexium and now Protonics, plus over the counter. I just thought this was mid age challenge, more sedentary lifestyle. Have always been petite with great figure, not have to watch weight, but no more. Maybe the meds do have something to do with it. Don't think I can do without though, because my reflux is so bad at night, without meds, that it will come all the way up through back of nose. Awful. What to do?
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
protonix Harold Elliott Protonix 2 05-12-2008 06:57 PM
Protonix david Protonix 4 01-14-2008 01:07 AM
Protonix Ed Protonix 1 08-19-2007 11:27 PM
Protonix Larry Thomas Protonix 3 12-02-2005 06:00 AM
Protonix Debra Protonix 3 12-02-2005 06:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 08:35 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.